It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: Ipriflavone

Re: Ipriflavone

[ Back to Messages ]

Message

Posted by Bev of VA on August 23, 2000 at 11:15:50:

In Reply to: Re: Ipriflavone posted by Marilyn on August 21, 2000 at 22:50:46:

: : :
: : : Hi Bev: good to hear from you; I will get the Ipriflavone you have described (not from soy);
: the article I got off the internet describes many concerns about soy including:
: .soybeans are high in phytic acid which can block the uptake of essential minerals.
: .soybeans contain haemagglutinin which is a clot promoting substance that
: causes red blood cells to clump together
: .vegetarian who consume tofu and bean curd as a substitute for meat
: and dairy products risk severe mineral deficiencies
: .phytates found in soy interefere with zinc absorption
: .while the japanese have low rates of breat and uterine cancer, they have a high rate
: of pancreatic, liver and THYROID CANCER(SOY SEEMS TO CAUSE THRYOID CANCER IN
: LABORATORY RATS)
: consumption of of as little as 30 grams or two tablespoons of soybeans per day for
: only one month rsulted in increase in thyroid stimulating hormone. Diffuse goiter
: and hypothyroidism appeared in some of the subjects and many of them complained of
: constipation, fatigue and lethargy.
: .in 1992 the Swiss Health Service estimated that 100 grams of soy protein provided the
: estrogenic equivalent of the pill.
: As you can see things are not necessarily all rosy with soy-- I would be careful and talk to
: your physician. I got this article from the Optimal Wellness Center on the net.
: Have you had any negative side effects from the ipriflavone???
: Good talking to you
: Take care
Hi Marilyn---Thanks for some good stuff.Obviously I need to do a lot more research on soy. I am not a vegetarian, so developing mineral, vitamin deficiencies are not a concern.The estrogen thing is. Have you seen anything definitive relating phytoestrogens to breast cancer? Your suggestion about discussing it with my physician would be a good if I thought she knew half as much about nutrition as I do--or an eighth of what you obviously do. It still seems that she, a recent graduate of an Ivy League medical school, has not had one course in nutrition.(Not so,of course, when it comes to pharmacology.) I'm confused about the soy and hypothyroidism. If soy stimulates the thyroid why would an underactive thyroid be a possible result? I was under the impression that the connection between my hypothyroidism and osteopenia was the drugs (mostly synthroid) I been on for many years to correct the condition not the condition itself. And no I have not had any side effects to the ipriflavone, nor increased soy consumption. And do go to the Apothecary web site. (the-apothecary.com) I've known the owner-pharmacist for years. Though a Phd. he is definitely the alternative" variety, always recommending non-prescription alternatives when feasible.He has become something of a legend in our area (D.C.)knowing more about nutrition and pharmacology than a whole Harvard med school graduating class. Currently he is really into osteoporosis. (Perhaps because he knows and cares so much about the side effects of Evista and Fosamax???.) Good searching.



Follow Ups




All times are GMT -7. The time now is 01:32 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!